Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2018, 8:54 PM CDT for Calhoun County, Greene County, Pike County, Illinois. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 8:54 PM CDT (01:54 UTC)
- Expired
- Jul 19, 2018, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:03 PM CDT | HAIL 1.75 | Pittsfield, IL | VIA NWS CHAT. TIME ESTIMATED BY RADAR. |
| Jul 19, 9:29 PM CDT | TSTM WND DMG | 1 N Hillview, IL | POLES DOWN IN HILLVIEW. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 6:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
669
WUUS53 KLSX 200154
SVRLSX
ILC013-061-149-200300-
/O.NEW.KLSX.SV.W.0183.180720T0154Z-180720T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
854 PM CDT THU JUL 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
North central Calhoun County in southwestern Illinois...
Northwestern Greene County in southwestern Illinois...
Eastern Pike County in west central Illinois...
* Until 1000 PM CDT.
* At 854 PM CDT, a severe thunderstorm was located over Pittsfield,
moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Pittsfield, White Hall, Roodhouse, Griggsville, Pleasant Hill,
Belleview, Independence, Bedford, Patterson, Montezuma,
Martinsburg, Nebo, Kampsville, Milton, Hillview, Pearl, New Salem,
Hamburg, Detroit and Florence.
This includes Interstate 72 between exits 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3976 9076 3965 9062 3954 9057 3953 9058
3952 9058 3952 9030 3921 9072 3925 9073
3927 9076 3931 9079 3935 9086 3964 9097
TIME...MOT...LOC 0154Z 322DEG 26KT 3964 9079
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
BSH3 follow-up statements
425
WWUS53 KLSX 200213
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
913 PM CDT THU JUL 19 2018
ILC013-061-149-200300-
/O.CON.KLSX.SV.W.0183.000000T0000Z-180720T0300Z/
Calhoun IL-Greene IL-Pike IL-
913 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL CALHOUN...NORTHWESTERN GREENE COUNTIES IN
SOUTHWESTERN ILLINOIS AND SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...
At 913 PM CDT, a severe thunderstorm was located 8 miles southeast of
Pittsfield, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
White Hall, Roodhouse, Pleasant Hill, Belleview, Independence,
Bedford, Patterson, Montezuma, Martinsburg, Nebo, Kampsville, Milton,
Hillview, Pearl, Hamburg, Detroit, Florence, Time, Mozier and
Haypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3965 9062 3954 9057 3953 9058 3952 9058
3952 9030 3921 9072 3925 9073 3927 9076
3931 9079 3935 9086 3955 9093
TIME...MOT...LOC 0213Z 322DEG 26KT 3953 9068
HAIL...1.00IN
WIND...60MPH
$$
BSH676
WWUS53 KLSX 200227
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
927 PM CDT THU JUL 19 2018
ILC013-061-149-200300-
/O.CON.KLSX.SV.W.0183.000000T0000Z-180720T0300Z/
Calhoun IL-Greene IL-Pike IL-
927 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL CALHOUN...NORTHWESTERN GREENE COUNTIES IN
SOUTHWESTERN ILLINOIS AND SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...
At 927 PM CDT, a severe thunderstorm was located 10 miles west of
White Hall, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
White Hall, Roodhouse, Pleasant Hill, Belleview, Patterson, Nebo,
Kampsville, Hillview, Pearl, Hamburg, Mozier, Haypress, Barrow,
Walkersville and Beecreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3952 9058 3952 9030 3921 9072 3925 9073
3927 9076 3931 9079 3935 9086 3950 9091
TIME...MOT...LOC 0227Z 322DEG 26KT 3945 9060
HAIL...1.00IN
WIND...60MPH
$$
BSH336
WWUS53 KLSX 200237
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
937 PM CDT THU JUL 19 2018
ILC013-149-200246-
/O.CAN.KLSX.SV.W.0183.000000T0000Z-180720T0300Z/
Calhoun IL-Pike IL-
937 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALHOUN COUNTY
IN SOUTHWESTERN ILLINOIS AND SOUTHEASTERN PIKE COUNTIES IN WEST
CENTRAL ILLINOIS IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Illinois.
LAT...LON 3952 9030 3930 9061 3942 9062 3952 9058
TIME...MOT...LOC 0236Z 322DEG 26KT 3939 9054
$$
ILC061-200300-
/O.CON.KLSX.SV.W.0183.000000T0000Z-180720T0300Z/
Greene IL-
937 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN GREENE COUNTY...
At 936 PM CDT, a severe thunderstorm was located 8 miles west of
White Hall, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
White Hall, Roodhouse, Patterson, Kampsville, Hillview, Walkersville,
Haypress and Barrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3952 9030 3930 9061 3942 9062 3952 9058
TIME...MOT...LOC 0236Z 322DEG 26KT 3939 9054
HAIL...1.00IN
WIND...60MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:38 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 19, 7:38 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 738 PM CDT Thu Jul 19 2018 .UPDATE... Issued at 732 PM CDT Thu Jul 19 2018 Severe thunderstorm watch 286 issued for portions of NE MO and WC/SW IL til 2 am. Large complex of storms moving southeast through this area this evening. Byrd && .SHORT TERM... (Through Late Friday Afternoon) Issued at 400 PM CDT Thu Jul 19 2018 Forecast challenges mainly deal with convective trends late this afternoon into this evening, overnight tonight and again Friday. The early morning thunderstorm complex that developed and spread through central/southeast Missouri this morning, effectively resulted in a relatively stable environment. Outflow from this complex then propagated west-southwest in the Kansas City area, where additional storms have been focused. The big question this afternoon has been whether a second round would develop and become organized over north-central Missouri. Trends have continued to favor western Missouri, generally along the outflow boundary from this morning's convection. Despite some afternoon cap erosion over northern Missouri, the relatively stable layer continues to hold and redevelopment has remained isolated and short-lived. The best support coincides with ongoing convection over western Missouri, where a thin corridor of ~3000 J/kg of MUCape extend north-to-south. Instability tails off to about 1000 J/kg toward the St. Louis area. Current thinking is that additional storm could still fire, but will likely be tamed by this stable pocket over central and east-central Missouri. Additional storms area more likely to redevelop in area that were not already contaminate by this morning's thunderstorms, which includes ongoing convection over eastern Kansas, western Missouri and near the Missouri/Iowa border, closer to the junction of the cold/warm frontal boundaries and just east of the 40-50kt jet streak. Guidance hints at a mid-upper drying taking place behind the upper level wave, pushing northwest to southeast over central Missouri into Friday morning. Eastward progress of the frontal boundary, along with the upper low and jet max should be enough to push most severe potential well into Illinois and over the OH/TN Valley Regions. Given the lesser likelihood of precip, temps were bumped up a couple of degrees with a gradual drop in humidity from east to west during the day Friday. Maples .LONG TERM... (Friday Night through Next Thursday) Issued at 400 PM CDT Thu Jul 19 2018 A longwave trough over parts of the central and eastern US will begin to deepen by Friday night. An attendant low over the Great Lakes on Friday night will move to the Ohio valley by Saturday morning, then over into the southeast US by Sunday afternoon. Showers and a few thunderstorms can be expected Saturday afternoon across west central and southwest IL, east of the Mississippi River on the backside of the vertically stacked low pressure system. Showers and a few thunderstorms are possible on Sunday over southwestern Illinois on the back side of the trough. The low over the Gulf coast will then become cut off from the deep long wave trough. North-northwest flow will continue over the forecast area from Friday night through Wednesday over the area. Cooler temperatures are expected over the area this weekend due to the north-northwest flow over the forecast area. The operational models continue to brings more showers and a few thunderstorms across southeast MO and southwest IL Tuesday afternoon as a cold front drops southeastward through our area with broad upper level troughing over the northern Plains and Great Lakes region. The cold is expect to move just south of the CWA on Wednesday with additional chances for isolated showers and thunderstorms again on Wednesday afternoon over southeast Missouri and southwestern Illinois. Temperature will be at seasonal values for late July over the area. Kelly && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 735 PM CDT Thu Jul 19 2018 Complex of storms moving southeast to affect KUIN between 01z and 02z so added mention to taf. Otherwise, VFR conditions through forecast period for region. South winds to veer to the southwest then west to northwest as cold front moves through betweeen 14z and 19z Friday. SPECIFICS FOR KSTL: Complex of storms moving southeast to affect NE but remain north of STL. Otherwise, VFR conditions through forecast period for metro area. South winds to veer to the southwest around 12z Friday then west to northwest as cold front moves through by 19z Friday and become gusty. Northwest winds to diminish by 02z Saturday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 19, 4:15 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 PM CDT Thu Jul 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 415 PM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated to scattered severe thunderstorms are possible tonight, mainly through northeast Missouri into central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms are possible across far southeast Missouri and southern Illinois on Friday. There will be a slight chance for thunderstorms Saturday afternoon and Sunday afternoon across central and southwest Illinois, in addition to Tuesday and Tuesday evening for southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Maples
In the hours before
Local storm report, Jul 19, 8:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG QUINCY 39.94N 91.39W
07/19/2018 ADAMS IL EMERGENCY MNGR
2 FOOT DIAMETER TREE BLOWN DOWN ON THE NORTH
SIDE OF QUINCY.
&&
CMKLocal storm report, Jul 19, 8:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FUNNEL CLOUD 2 N EWING 40.04N 91.71W
07/19/2018 LEWIS MO EMERGENCY MNGR
&&
CMKLocal storm report, Jul 19, 8:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL MONTICELLO 40.12N 91.71W
07/19/2018 E0.88 INCH LEWIS MO EMERGENCY MNGR
&&
CMKLocal storm report, Jul 19, 8:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 3 SE EWING 39.98N 91.67W
07/19/2018 E1.00 INCH LEWIS MO EMERGENCY MNGR
&&
CMKLocal storm report, Jul 19, 8:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL LA GRANGE 40.05N 91.50W
07/19/2018 E1.75 INCH LEWIS MO LAW ENFORCEMENT
REPORTED RELAYED VIA LEWIS COUNTY 911.
&&
CMKSpecial weather statement, Jul 19, 8:50 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service St Louis MO
850 PM CDT THU JUL 19 2018
ILZ095-MOZ019-200215-
Adams IL-Lewis MO-
850 PM CDT THU JUL 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS AND
NORTHEASTERN LEWIS COUNTIES UNTIL 915 PM CDT...
At 850 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Canton, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Canton, La Grange, Ursa, Loraine, Woodville, Lima and Meyer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4025 9150 4020 9150 4019 9114 4003 9149
4021 9162 4025 9157
TIME...MOT...LOC 0150Z 311DEG 26KT 4023 9148
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 56 min |
| Jul 19, 7:26 PM CDT | Tornado Warning | LSX | Adams | 37 min |
| Jul 19, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 67 min |
| Jul 19, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 64 min |
| Jul 19, 8:50 PM CDT | Special Weather Statement | LSX | Adams | 25 min |
| Jul 19, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 62 min |
| Jul 19, 9:18 PM CDT | Special Weather Statement | LSX | Adams | 27 min |
| Jul 19, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 52 min |
| Jul 19, 9:41 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 49 min |
| Jul 19, 10:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 41 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | LSX | Macoupin, Madison | 46 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | LSX | Bond, Clinton, Fayette, Montgomery | 39 min |
| Jul 20, 12:11 AM CDT | Tornado Warning | LSX | Fayette, Marion | 34 min |
| Jul 20, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.